Couldn't find what you looking for?

TRY OUR SEARCH!

Hello.

I am in deep concern for my uncle. He was diagnosed with bipolar disorder and put on treatment with lithium. But, from start he was experiencing serious side effects such as hair loss and weight gain. That continued for some time, so we decided to quit lithium, and went to the doctor. He agreed, but now we have some questions regarding withdrawal symptoms. What are they and how severe are? Can withdrawal affect his mind and worsen bipolar disorder? And the most important, what can we, from the family, do to help him during that process?

Hope someone can answer my questions.

Loading...

User avatar
Health Advisor
784 posts

Hello, guest. 

Since lithium doesn't contain addictive substances, withdrawal should be easier and symptoms should be under control.

The most common withdrawal symptom is mania, so you must gradually lower your uncle's dosage. Of course, it is important that you consult his doctor before doing anything. Also, keep in mind that many drugs and medications can interact with lithium, so be careful about that.

What else, besides lowering dosage and doctor consultation you can do to help your uncle? Keep him away from stress. If he got under pressure, symptoms can escalate and withdrawal will be troublesome, so keep him happy and occupied.

Cheers!

 

Reply

Loading...